MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. CONTACT ALP; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

XTANT MEDICAL HOLDINGS, INC. CONTACT ALP; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 25-TIGHTENER
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was made aware of a product complaint on 8/11/2025.It was reported that one of the distal engagement tips of the system screw tightener broke off when being utilized during a surgical procedure.There were no known patient complications with this instrument malfunction, the surgical procedure was successfully completed without further incident.A return authorization was issued for return of the complaint instrument, which was received at the manufacturer for assessment on 8/21/2025.
 
Additional Manufacturer Narrative
A visual assessment of the returned system screw tightener showed an instrument with repeated use, as identified by worn laser markings and surface scratches.One of the four distal engagement tips was broken and not present as reported.The three remaining engagement tips were bent in a manner that suggests the instrument was being rotated clockwise when the damage occurred.A functionality assessment was not performed due to the damaged condition of the returned instrument, which was removed from distributable inventory.A dhr review was performed for lot# 391921 and there was no manufacturing deficiencies identified.The instrument lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 5/27/2021.It may be possible for one of the distal engagement tips of the screw tightener to break while being used in a surgical procedure if excessive force was placed on the tip.If the screw tightener was not fully engaged with the system screw, it can cause increased pressure to the engaged portion of the engagement tips and may contribute to the observed instrument malfunction.There have not been any other complaints of similar nature in the past 12 months.The manufacturer will continue to monitor for reports of broken instruments and perform complaint investigations and regulatory reporting as appropriate.

Brand Name
CONTACT ALP
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
4069245878
MDR Report Key22992505
Report Number3005031160-2025-00029
Device Sequence Number9089811
Product Code KWQ
UDI-Device Identifier00840311233175
UDI-Public00840311233175
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K090222
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25-TIGHTENER
Device Lot Number391921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Initial Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown